Ask an expert
Question

20 Jan 2008

Bleeding during first Trimester
Dear Doc

I am currently 9 weeks pregnant and suffer from occasional spotting. Usually bright red blood - it lasts for about a day and then goes away for about 3/4 days and starts all over again. My gynae says the bleeding is coming from a 'clot' in the uteris and not from the pregnancy. Is this normal? He prescribed Duphaston but since reading articles on the internet, I am not so sure if it is safe to use...

I had a miscarriage in June 2007 and I 'm very worried about the baby although everything looks fine at this stage. Could you please give me some advice on what to do about the bleeding and what medication is safe to use for it.

Thanks
Answer 433 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

There isn't really much you can do. This is called a threatened miscarriage. More than 80% will carry on normally. The Dupaston is only helpful if you have a low progesterone.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18761 votes
Vote